How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52555
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I been taking mucinex D days now. I stopped taking due to

Customer Question

I been taking mucinex D for 6 days now. I stopped taking due to side effects of red skin all over and tingling and itching .. The itching is driving me insane and I can't sleep at all. How long does the side effects last and drug to get outta my system ?
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. Phil, MD replied 10 months ago.

Thanks for this question

it is probably an allergic reaction to the mucinex

It might take a few days for it to resolve

I would take some benadryl and pepcid (pepcid helps with alleriges too) to stop the itching

Expert:  Dr. Thomas, MD replied 10 months ago.

Hello

To answer your question.

The half life of mucinex is one hour.

This means it is out of your system in 6 hours or a little longer.

I never recommend benadryl any more due to its association long term with

Alzheimers.

I use claritin instead.

But, given the severity of your symptoms, a call to your doctor is warranted.

I am a double board certified US doctor.

Find me anytime by request in medical.

Please click a positive rating on my answer page, Dr. Thomas, so I am paid specifically for giving you the answer you asked for.

Expert:  Dr. Phil, MD replied 10 months ago.

There is no proven link between benadryl and Alzheimers

I would see your doctor but follow the advice in the meantime

Related Medical Questions